Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Taking Cymbalta and want to eat all the time!

I have been taking Cymbalta for about 2 months now, 1 month at 30 mg and upped it to 60 mg about a month ago. I have noticed that I am feeling much better mood-wise, my pain is not as bad, motivation is better, etc., however, I have been craving food like mad. I am overweight to begin with, but ate pretty healthy before I started the Cymbalta.  Now I have these horrible cravings for sugars/breads, etc. all foods I never ate before. And these cravings are like "I have to have this NOW" and can't seem to control it.
Has anyone else noticed this while on this med?  If so, is it something that went away after being on the med for a while? I heard that because it increases serotonin levels, it can cause sugar cravings, which is exactly what I am having and I don't know how to deal with it. I went from have zero appetite to wanting to eat all the time regardless of whether I'm hungry or not.
6 Responses
Avatar universal
Hi, my daughter has only been on Cymbalta for 3 weeks but she is finding that her appetite is down.  She is never hungry..  we are going to talk to her doctor about this tomorrow.

Sorry about this side effect you are having.  Hopefully someone else will chime in here.
Avatar universal
Actually at first I was nauseous from the medicine and my appetite did decrease.  The increase in appetite and cravings didn't start until I upped it to 60 mg and maybe about a week after that is when it started.  It's crazy.
Avatar universal
It is really funny how medications affect people so differently.  Daugher's doctor today said that she really hadn't heard that Cymbalta has any effect on appetite.  Also, she said most people find Cymbalta causes drowsiness but my daughter had to switch from taking it at night to the mornings because it was keeping her awake.

Still would like to hear from others.
Avatar universal
i had no appetite taking cymbalta, i lost weight and could not sleep. i had to quit taking it because of this. all people respond to meds differently. ask your dr. about it. take care. remar
Avatar universal
I can't sleep with it either.  At first it made me really sleepy, but now that it's in my system I sleep less than I did before...usually go to bed late and wake up much earlier than I used to, but I have energy.  I usually crash in the middle of the day!
Avatar universal
i had alot of energy while i was taking it, i could not sit still. my house had never been so clean! it did make my blood pressure go up some. is yours doing alright and is it helping your depression? take care. remar
2 Comments
i wish i knew how long this excessive anxiety would last. i've been on 30mg cymbalta for 16 days at 30mg then 7 days on 60 mgs. think i might have to go back to 30 mgs caus of the anxiety. any ideas? please help. thanks marmalu
If you make a new post you might get more response -- this post is really really old.  But the snri category in general is intentionally stimulating, as it not only blocks the breakdown of serotonin, it also blocks the breakdown of norepenephrine, or noradrenaline.  It's supposed to be stimulating, which is why this class of meds isn't usually a first line med for those who suffer from anxiety.  Personally, if you're trying to give this a really good shot, I'm not sure tapering up when you were having a bad side effect was the right thing to do.  Probably should have waited to see if the anxiety went away, assuming you don't suffer from anxiety normally or this is much worse than normal.  It might be this category isn't going to work for you, which time will tell.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.